Evidence map›Paper›PMID 38496194›Full record

ArticleCureus2024

The Possibility of Acute Drug-Induced Liver Injury Associated With Prednisolone.

Hiroshi Okano, Mikio Takagi, Katsumi Mukai, Akira Nishimura, Kana Asakawa, Youichirou Baba, Tetsuya Murata

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.5field-weighted citation impact, top 41% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 1 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Hiroshi OkanoGastroenterology, Suzuka General Hospital, Suzuka, JPN.
Mikio TakagiNephrology, Suzuka General Hospital, Suzuka, JPN.
Katsumi MukaiGastroenterology, Suzuka General Hospital, Suzuka, JPN.
Akira NishimuraGastroenterology, Suzuka General Hospital, Suzuka, JPN.
Kana AsakawaPathology, Suzuka General Hospital, Suzuka, JPN.
Youichirou BabaPathology, Suzuka General Hospital, Suzuka, JPN.
Tetsuya MurataPathology, Suzuka General Hospital, Suzuka, JPN.
Suzuka University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A female patient was referred to our hospital with complaints of liver injury. She had been treated for immunoglobulin (Ig)A nephropathy using prednisolone and other medications. Drug-induced liver injury (DILI) was suspected, as no evidence of viral infection or autoimmune liver disease was apparent. All medications except for prednisolone were discontinued, but liver enzyme levels remained elevated. Percutaneous liver biopsy showed the characteristics of DILI and drug lymphocyte stimulation testing yielded positive results for prednisolone. After stopping administration of prednisolone, liver enzyme levels recovered to near-normal. Prednisolone has immunosuppressive effects and is sometimes used to treat DILI. Some reports have revealed that high-dose corticosteroids can induce liver injury, but liver injuries associated with low-dose corticosteroid therapy have not been described. Prednisolone-induced liver injury is a rare phenomenon. When low-dose corticosteroids are used for treatment, care should be taken regarding the possibility of liver injury.

Indexed as

corticosteroid-induced liver damagedrug-induced liver injurydrug-induced lymphocyte-stimulation testlow-dose corticosteroid therapyprednisolone

Identifiers

PMID38496194
PMCPMC10943568
OpenAlexW4391843024

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.